MAUDE Adverse Event Report: WILLIAM COOK EUROPE FORMULA 414 RX RENAL BALLOON EXPANDABLE STENT

WILLIAM COOK EUROPE FORMULA 414 RX RENAL BALLOON EXPANDABLE STENT
Model Number G56965
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).D2) common name: nin ¿ stent renal e3) occupation: lab manager g1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: "the device would not cross the calcified lesion." additional information received 14feb2019: the balloon did not get stuck in the lesion it just simply did not cross it.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: investigation was based on event description, returned device, and image review.It was reported that the device would not cross the calcified lesion.No harm reported.The complete device was returned.An investigation revealed no damages to the device, nor to the distal tip of the catheter and the stent was still correctly loaded on to the deflated balloon.The 2 angiographic images submitted for review do demonstrate an irregular calcified appearing severe stenosis involving the proximal left subclavian artery with what appears to be a crossing catheter, extending across the lesion.There is no comment in the complaint report if there was difficulty negotiating the crossing catheter across this area or if a pre-implantation angioplasty was performed prior to attempting to advance the balloon expandable stent across the lesion.But if so, way to help circumvent this scenario would be dilating the lesion again, or changing the wire guide or the guiding catheter/introducer as described in the ifu.There is no discussion in the complaint report why neither of these maneuvers were utilized.In addition, in the ifu for the 414 rx renal balloon expandable stent, a listed contraindication for use of the stent is "patients who have stenosis that cannot be dilated to permit passage of the stent." no evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FORMULA 414 RX RENAL BALLOON EXPANDABLE STENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8353138
Report Number3002808486-2019-00232
Device Sequence Number19133678
Product Code NIN
UDI-Device Identifier10827002569659
UDI-Public(01)10827002569659(17)210531(10)E3731975
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberG56965
Device Catalogue NumberFORX414-14-80-7-16
Device Lot NumberE3731975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Distributor Facility Aware Date02/06/2019
Device Age8 MO
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR